MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G43870
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/21/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
Per the (b)(4), reported through the fda voluntary event reporting process, the manufacturer was informed that the patient was undergoing evar (endovascular aneurysm repair).The medical doctor (md) placed the micropuncture catheter and then attempted to use a device to close the left groin.When he (the physician) removed the catheter, he noted that 2cm of the tip of the micropuncture catheter had broken off.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, device history record, instructions for use (ifu), specifications and quality control of the device was conducted during the investigation.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as precautions, warnings, potential adverse events, and instructions for proper use of the device.The complaint device was not returned for our investigation.However, the customer did provide images of the complaint device, which is the outer sheath of the introducer set and the device used to complete the procedure.The images show that the complaint device was separated about 2/3 of the length of the device from the proximal hub.There is also a slight bend in the shaft noted near the proximal hub.Another image of the retrieved distal end of the sheath was provided with the piece of the sheath next to a cm scale.The separated piece appears to measure about 3.2 cm in length.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, it is reasonable to suggest that the root cause of this incident is related to the customer report of "significant amount of calcium" near the puncture site.The customer also states that a significant amount of torque and stress was required to remove the device.These two factors together likely were related to the cause of the reported failure.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5842828
Report Number1820334-2016-00737
Device Sequence Number270530
Product Code DYB
UDI-Device Identifier00827002438705
UDI-Public(01)00827002438705(17)190212(10)6733929
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG43870
Device Catalogue NumberMPIS-501-NT-SST
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/06/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/03/2016
Supplement Report FDA Received Date11/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age74 YR
Patient Weight88